Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

167 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Taking vitamin d capsule. Started getting joint pain and blisters on feet. Side effect of medicine?

Answered by
Dr.
Dr. Praveen Tayal

Orthopaedic Surgeon

Practicing since :1994

Answered : 11269 Questions

default
Posted on Fri, 8 Feb 2013 in Vitamins
Question: I am a a61 year female . I was given vitamin d(50,000 units) @ 1 capsule each week. I was given this because my vitamin d was low and this was given May 2012, by the third capsule I started to have a reaction. My left side joints, now have constant pain. I have had blisters on the top and bottom of both feet. This affects my walking (pain) my sleeping(pain on the left side) and range of motion is limited on my left side...
doctor
Answered by Dr. Praveen Tayal 7 hours later
Hello,
Thanks for posting your query.
The symptoms that you have described like blisters on the feet are not likely to be related to the vitamin D 3 supplementation that you took. It is likely to be a superficial skin infection which needs proper antibiotics and good skin care for relief.
The pain in the joints only on the left side could be due to the vitamin D 3 deficiency itself or a nerve related pain. You need to consult a neurologist for a detailed evaluation.
Till then you can take a mild pain killer like ibuprofen for relief.
I hope this answers your query.
In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Regards.
Dr. Praveen Tayal.

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Praveen Tayal 40 hours later
With the large amount of vitamin D given,could it cause toxcitity as related to the to the blisters? Could the nerve damage be caused by the vitamin D dosage/overdosage? Could it be permanant?
doctor
Answered by Dr. Praveen Tayal 7 hours later
Hello.
Thanks for writing again.
The dose of vitamin D that has been given to you is not an overdose and will not cause any toxicity. This is the routine dosage given in case of vitamin D deficiency and should be continued for at least 8 weeks to get a response.
The blisters that you have will go away with proper treatment. Please do not worry.
Hope my answer is helpful.
Do accept my answer in case there are no further queries.
Regards.

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Praveen Tayal 30 hours later
Since the dosage is within protocol,has there been any instance of vitamin D causing or affecting nerves and causing pain like I've mentioned? Thank you for the information on the blisters,I'll ask my doctor about a treatment for that.
doctor
Answered by Dr. Praveen Tayal 9 minutes later
Vitamin D supplements are not likely to cause the nerve related pains or the symptoms like you are having. A physical examination by a neurologist might help in detecting the exact cause.
Please keep me informed regarding the progress.
You can consult me again directly through my profile URL http://bit.ly/Dr-Praveen-Tayal
Please accept my answer in case there are no further queries and recommend our services to your friends too if you have found it helpful.
I wish you the very best in whatever you do.

Warm regards

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Praveen Tayal 37 hours later
Thank you for the insight. I have an appointment with my personal physician soon, it is great to have a second pair of knowledgable eye to help me.
doctor
Answered by Dr. Praveen Tayal 3 hours later
Hi,
Thank you.
I am glad I could help.
Wishing you an early trouble free recovery.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication

Recent questions on  Vitamin-d deficiency

doctor1 MD

I have had pain in left flank area for months.Pain is mostly upon palpation though it does throb sometimes, and the affected area is growing. Also having digestive issues,polyneuropathy,chronic anemia & Vitamin D deficiency, sciatica, EDS, and antibodies suggesting SLE -to name a few other things going on.I have an impressive list of specialists I see, but no one has an answer for this one yet. Any thoughts? Thank you for your time.

doctor1 MD

My husband started having shortness of breath last August. Around the same time he had a vitamin D deficiency. Our doctor immediately sent him to a cardiologist who did a stress test. He found nothing to be wrong. This continued and we went to see a lung specialist who did a CT scan. Found nothing to be wrong. At the same time my husband started to lose some of his taste. That got worse and at the present time he asks me to smell his skin. I did and I do detect a slight smell. It is not familiar. My husband says he smells a horrible smell coming from inside him. We did see an ENT who found nothing wrong. We went to an endocrinologist and eventually a parathyroid was removed. Prior to that he was so fatigued he could hardly get into bed. After the surgery he wasn't as fatigued but still he not getting better. Since August he has lost around 35 lbs. We went to a neurologist who took extensive tests including an MRI. He saw some evidence of Myasthenia Gravis. When he gave him Mestonon, my husband was going to the bathroom alot and had a crampy stomach. He did not feel better and the medication was stopped. We tested for poisoning. Results are negative. We don't know where to turn because all the scans come back negative and the blood only showed the hyperparathroid. I'm desparate for help.

doctor1 MD

I started feeling a strong chest pain mid-way through taking a drink. I had no trouble breathing during the

pain it was a very griping pain. While this was happing I thought that I might be having a heart attack

but considering my age I realiest it was highly unprobable. After a few seconds the pain stoped then

I was sure it was not an heart attack. What could this be? I am a type one diabetic with a vitamin D deficiency and slightly a rased cholesterol all of them are being treated. I hope that info helps at least

somewhat.

Thanks,

doctor1 MD

My name is danielle and I am 23 years old and I have this bump on my breat bone since I was 14/15. I went to different doctors to figure out what it actually was. The last doctor I saw about this told me and my mother it was just overgrown cartilage. But it has grown bigger over the years and the pain is severe at times. My ribcage at times feels like it's being restricted. I can not even wear a bra because it is uncomfortable. I have recently been told on a separate matter that I have lipoma. And I have a vitamin D deficiency. I also have very high cholesterol,but that is because of genetics. Please please tell me what I can do. Thank you.







doctor1 MD

I feel no sense of my feet and it's cool analysis worked thyroid , sugar and hemoglobin are all excellent and used to pressure treat and cure Alklestrul two are good now, what is the reason for my sense of this

doctor1 MD

my wife is 35 weeks 2 days pregnent. She is having the pain in abdomen left side which is last for 5 to 10 minutes. my wife is having low AFI ie 6.6 cms when scanning done at 34 weeks. the gynecologist advised to take the argnine sachets twice a...

doctor1 MD

I am a 57 yr old female with burning chest pain upon exertion . When walking fast with arms hanging at my side.also both arms have pain. Could this be related to a rotated disc in my neck? Also muscle cramps I'm legs. Thank you.